ok i have been on sprycel now for almost 2 weeks. dose is 100. i am still havin terrible headaches,fatigue is bad,my feet sweat at night,hot flashes,low body temps,yesterday it was 96.7 has spiked up to 99.1 i usually run 97.6. diareah,stomach pain bone and muscle pain brain fog .man this is not what i would wish on my worst enemy.im starting to think this is one of those kill or cures. lol. i go see a cml specialist in a couple of days. so am hoping she might have some suggestions as to what to do.and this not being able to take my prilosec is killing me. tums,and all others is like eating candy. i have gained 50lbs in the last year due to tasigna and now i am on sprycel and i feel full all the time appetite what appetite,i eat a half of sandwich and i feel like i just ate a platter full of food,but of course NO lost weight. i have also been a plus size woman,but b4 i was dx in 09 i lost so much weight i got down to a 14 wow,then i started on treatment and have ballooned to a 20.man what a life i lead huh. im really tired of being sick. sometimes i feel like just stopping it all and let GOD take me home. i am depressed over this have crying spells,and feel like i am just a useless blob of fat.b 4 i was dx i was the one who took care of it all. i was caring for my dying husband.he lived just a few short mos after my dx. i have lost everything. i have a live in partner now. i feel really worthless,he cleans the house cooks and does it all as i cannot seem to get up the strength to do much. oh i cook every now and then,do some clothes take care of my zoo,lol.as i can. but damn it im the one who should be doing it all and all i want to do is either sleep or just sit. man i HATE it.ok yes i am feeling sorry for my self sorry!!!!
Posted 27 February 2012 - 11:50 AM
Some people take longer to adjust, but it should get better very soon. Try to stick with it. It will be worth the effort.
Posted 27 February 2012 - 12:05 PM
Please know that you are not alone in anything you are feeling. I had ALL those same side effects and more. It is very disheartening to not want to eat, and NOT lose weight too. But it gets better. I promise. The pain subsides, the headache goes away, you gain some more energy. But I won't lie. It takes some time. Go and see the specialist. Hopefully he/she will be as wonderful as mine here in Seattle. All of what you are describing can be attributed to the Sprycel. I don't completely understand why or how, and it truly sucks. All that and you are still grieving your beloved husband's. Give your self time. I know how trite that sounds, but I don't have any other words. Your body is adjusting to a huge change in the way 22 different processes work, it needs time to find a work around the no longer functioning parts.
If you can, find a project that you can dream about. I purchased a 1968 travel trailer that needed a TON of work. Slowly slowly slowly I got it fixed up, and would spend hours and hours inside, just dreaming of where I would go, just me and the dog. We used it all last summer/fall, hunting for mushrooms all over the Cascade and Olympic Mountain Ranges. I just recently sold it for a huge profit and just yesterday picked up its replacement, a 1957 Aljo! With the little wings on the back. And I have a bit of money from the sale of the last one now to fix it up with (the last one was a shoe string budget).
I have to go, and take husband to the airport. I will check back on you soon.
Posted 27 February 2012 - 12:12 PM
My biggest "complaint " about CML meds is the water retention/weight gain issue. I put on about 25 pounds of mostly water weight in about 5 months. Ugh. Everyone's case is different of course. I find that if I drink plenty of water every day, and REALLY watch my salt intake the aches, pains, and fatigue are reduced a lot. I have been very surprised how much of what we eat contains salt/sodium. Now that I am reading food labels for the first time I am eating much better. I also feel better when I exercise a little, even though that is usually hard to do because of the fatigue. I too had the bloated and feeling full after small portions issue. It later went away - good and bad because then I began to eat like a racehorse. In my case (according to my doctor) the bloated feeling was due to my swollen spleen (that was crowding my stomach) which eventually got smaller as the meds did their thing. Seeing a specialist will probably make you feel much better. In the meantime hang in there.
Wishing you good health and many happy days...
Posted 27 February 2012 - 02:00 PM
I'm one of the people that absolutely hated Sprycel when I first started taking it. Until my liver rejected Gleevec I thought that drug was the best thing going. The first night on Sprycel (Oct. 9, 2009, I will never forget the date) I threw up twice, I hate vomiting, and had tremors so bad I shook the bed! Fortunately, the first night was never repeated and I never really had the headaches that most people complain of.
My body temp was also very low for a short time and I would still have minor shivers every night for about a month. I would get weird burning skin feelings in my thighs and upper arms, my face felt continually wind/sun burned but looked perfectly normal, and my gums felt very irritated.
I developed sinus issues which I finally had successful surgery on (can't prove that was from the Sprycel but I'd never had sinus issues before).
Then on Thanksgiving Day I started feeling just plain bad, general malaise. My heart rate would shoot up with very little exertion, heavy fatigue, blues (I would cry if you looked at me wrong) etc. That lasted for 4 months off and on and then I came out the other side! During that period I used to pray that my counts would tank so I would have to take a break from Sprycel. They never did.
I was determined, though, that I was going to give this drug every chance to work for me and so I gritted my teeth and just got through it with the help of so many people on this board. You can search under my name and you will see that I did not suffer alone!
Don't keep your fears and concerns to yourself - trust me someone on here has been where you are now and will lead you through it. Everyone of these drugs has side effects to one degree or another. I didn't really always love Gleevec it just seems that way looking back.
Oh, and I was MMR at 9 months on Sprycel and continue to be 2 1/2 years later.
Warm healing thoughts and good luck!
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 23 March 2012 - 10:51 AM
thanks to u all !! feeling alot better now. the sprycel side effects have went away for the most part. but i am still tired but if i am careful i can get alot done. but of course if i over do it then i am down for a couple of days. but thats a small price to pay,at least i am still kicking. so i just go for what the day brings on. sleep rest or play. i went to the cml specialist she wants to do a bmt if my counts start going wacky. i am hoping that sprycel will kick in and i can just pop a pill. bmt scares the pee wadding outta me.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users